zbMATH — the first resource for mathematics

On metric theorems in the theory of uniform distribution. (English) Zbl 0777.11029
In the theory of uniform distribution it is well-known that “almost-no” sequence is well-distributed. In this note a corresponding general probabilistic result is proved. Let \(\{f_ n\}^ \infty_{n=1}\) be a sequence of independent, identically distributed random variables on a probability space \((\Omega,{\mathfrak B},P)\), let the common distribution of \(f_ n\)’s be not a point measure and suppose
\(\int_{\Omega}| f_ 1| dP<\infty\). Then the set \(U\) of all \(\omega\)’s such that \[ \lim_{n\to\infty} {{f_{k+1}(\omega)+ \dots+ f_{k+n}(\omega)} \over n} =\int_ \Omega f_ 1 dP \] uniformly in \(k=0,1,\dots\) is a null set. For the case that \(\Omega\) is the sample space of an infinite coin-tossing and \(f_ n\) is the random variable corresponding to the output of the \(n\)th toss the set \(U\) is characterized as the image of all well-distributed sequences \(\text{mod } 1\) under a natural map.
Reviewer: R.F.Tichy (Graz)
11K41 Continuous, \(p\)-adic and abstract analogues
11K36 Well-distributed sequences and other variations
Full Text: Numdam EuDML
[1] Baayen, P.C. and Hedrlin, Z. : The existence of well distributed sequences in compact spaces , Indag. Math. 27 (1965), 221-228. · Zbl 0166.05601
[2] Cigler, J. : Der individuelle Ergodensatz in der Theorie der Gleichverteilung mod 1 , J. reine angew. Math. 205 (1960), 91-100. · Zbl 0131.29301 · doi:10.1515/crll.1960.205.91 · resolver.sub.uni-goettingen.de · eudml:150454
[3] Cigler, J. : A characterization of well-distributed sequences , Compositio Math. 17 (1966), 263-267. · Zbl 0139.27801 · numdam:CM_1965-1966__17__263_0 · eudml:88919
[4] Helmberg, G. and Paalman-De Miranda, A. : Almost no sequence is well distributed , Indag. Math. 26 (1964), 488-492. · Zbl 0125.02704
[5] Hlawka, E. : Folgen auf kompakten Räumen , Abh. math. Sem. Univ. Hamburg 20 (1956), 233-241. · Zbl 0072.05701 · doi:10.1007/BF03374560
[6] Kemperman, J.H.B. : Probability methods in the theory of distributions modulo one , Compositio Math. 16 (1964), 106-137. · Zbl 0201.37701 · numdam:CM_1964__16__106_0 · eudml:88884
[7] Kuipers, L. and Niederreiter, H. : Uniform Distribution of Sequences , John Wiley & Sons, New York, 1974. · Zbl 0281.10001
[8] Niederreiter, H. : On the existence of uniformly distributed sequences in compact spaces , Compositio Math. 25 (1972), 93-99. · Zbl 0239.10019 · numdam:CM_1972__25_1_93_0 · eudml:89133
[9] Sun, Y. : Isomorphisms for convergence structures , National University of Singapore, 1991.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.